zelboraf

Posted By
8/23/2013 1:41pm
View other posts by
Activity
Replies: 9

After 5 months of zelboraf,the lesions on liver and lungs are GONE. Uptakes on lymph glands went from 12 to 2

so  very  happy that I have responded.I am on full dose .Joint pain ,skin problems and lately losing quite a bit of hair--

First couple of months were the worst with the joint pain.I figured out if I did not climb chairs,change babies on floor or twist my knee--I would be okay.

So I am careful how I move --It doesn't have to be strenuous and immune system overreacts.Once my knees get sore--my arms do from extra strength

needed.--

Doctors are not familiar with intermittent dosing.If you have been on zelboraf for many months,Have you had any time off?I am referring to a

week off every once in a while.I know they have not done research on humans but results were good on the mice.

 

 

 

 

 

 

Dick_K - (8/23/2013 - 3:33pm)

Joyce,
Next week I will have been on Zelboraf for 43 months. During the past year, my bilirubin has occasionally been higher than it should be and I've had to take one week off. This has happened three times during that period, it was not driven by any plan, just my blood test. Great to hear about your progress and hope this helps.

joycedixon - (8/26/2013 - 1:57pm)

Yes,I have read previous posts--you are so blessed. I pray that I too beat the immunity

factor. If you learn the secret --please share--I try to eat many of the recommended foods.I don't feel too fatigued but

do  save energy for the "Must dos" . Cooking involves,shopping,preparing,cooking then cleanup--lol

Thanks,Joyce

 

bj63 - (8/24/2013 - 12:31am)

Hi Joyce!

I've been on Zelboraf for 10 months continuously, full dose, with no breaks.  At five months I am happy to say that I was at about the same place you are.  When I started the stage IV treatment, I had spots lighting up in my liver, spleen, spine, one rib, and several lymph nodes, most of which were either gone or mostly dormant in my second and subsequent PET/CT scans.

I have my complete history in my profile, including all of the side effects I've experienced, if you want more info.  I still get some of the aches and pains but they've become less frequent.  As for the intermittent dosing, I've read the stories about the mouse studies and even talked to my oncologist about them.  As you know there is no standard protocol for an intermittent dosing regimine and my oncologist is hesitant to go off protocol outside of a study.  I can't say I disagree with him.  It's a roll of the dice no matter how you slice it.

So for now, I'm just darned glad that the Zelboraf continues to work for me, though I try to remain prepared for the possibility that it may stop at some point.  I've talked to my oncologist about that, too.  He wants me to go into a study if I do progress, and has identified one he wants to target for me.  There are some very promising treatments currently in the works, so I do take heart in the fact that, if and when the Zelboraf does stop working, the future options may be better than they were when I started the treatment.

bj63

Sometimes no news is the best news!

GAngel - (8/24/2013 - 7:00am)

Hi Joyce. My husband had success with intermittent dosing of alternating one week on and  one week  off. He is now on Tefinlar/MEK  combo because of less side effects and better results. His oncologist believes that it will prove to be beneficial for humans as well as mice. 

Best of luck!

"Don't worry about anything; instead, pray about everything. Tell God what you need, and thank Him for all He has done."- Philippians 4:6

joycedixon - (8/26/2013 - 2:46pm)

Thank you ! How long was your husband on zelboraf?

GAngel - (8/27/2013 - 11:23pm)

He was on Zelboraf beginning March 15, 2013 through July 24, 2013. From the beginning he was able to tolerate it for two weeks before he was taken off due to extreme side effects that left him unable to walk. He resumed after a two week break at a lower dosage of 3 pills 2 x per day, alternating one week on and one week off until he switched to Taflinar/MEK combo on July 25, 2013.  He was doing great on Zelboraf as far as his tumor load is concerned going from over 15 in his liver to four much smaller ones according to his PET Scan from July 24th.  We are so thankful for Zel and are praying for even better success with the combo.  I understand that intermittent dosing has yet to be studied and proven effective in humans but in our case that was the only way he could tolerate the drug and it certainly did not hurt him in that his tumors were significantly reduced in quantity and size.

Praying for you and for great success in whatever path you and your doctors choose!

"Don't worry about anything; instead, pray about everything. Tell God what you need, and thank Him for all He has done."- Philippians 4:6

joycedixon - (8/26/2013 - 2:44pm)

Ten months sounds great! The side effects are okay as long as there is progress.

The roll of the dice bothers me some as I near the sixth month mark but  I have faith that I will know what to do at the right time.

Squatted to adjust a recilning couch twice last week and found out the joints still ache if you do even a little too much.

Hands and arm stays sore and probaby would get better if I quit cooking but feel that diet is crucial too.

Options are so much more promising.Six years ago ,I decided not to do inteferon.I do not know if I would be eligible for

other treatments.I am in good health and active but I am 72.

Hope you continue to do well and me too

Tina D - (8/24/2013 - 9:44pm)

Just wanted to say congratulations on the great response :)

Tina

joycedixon - (8/26/2013 - 4:24pm)

Thank you,Tina!

My first spot was six years ago followed by regular visits but no problems. You seem to have been

fightng this whole time.Indeed,we are grateful to still be around.I don't think always being watchful is

negative just cautious--it comes back too often to disregard--